MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT

MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT
Model Number SL18P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was implanted with the 8f hemo-cath in (b)(6) 2019.In (b)(6) 2020 a leak was noted just below the hub.Fluoroscopy detected a leak in the lumen.The catheter was exchanged.In the days prior to the event, the sutures had become loose.Medical staff examined the device after explant and stated the leak appears to be a hole and not a rupture.
 
Additional Manufacturer Narrative
Received one 8f hemo-cath for evaluation.The lumen is cut 2.5 inches distal to the cuff.A functional examination revealed a hole in the blue lumen just below the hub and a hole in the red lumen just above the cuff.Both leak when the device is flushed and appear to be pin holes.The device was implanted for 7 months with no reported issues.The pin holes appear to have been caused by a sharp object and is most likely not manufacture related.A definitive root cause cannot be determined.The instructions for use (ifu) includes the following catheter precautions: do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8F X 18CM HEMO-CATH
Common Device Name
HEMO-CATH LT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9990624
Report Number2518902-2020-00020
Device Sequence Number11681542
Product Code MSD
UDI-Device Identifier00884908045444
UDI-Public884908045444
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K893439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2020
Device Model NumberSL18P
Device Catalogue NumberSL18P
Device Lot NumberMBYV560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient Weight10